Homoclinic orbits for a class of second-order Hamiltonian systems without a coercive potential

Article

Abstract

In this paper we establish some new sufficient conditions on the existence of homoclinic solutions for a class of second-order Hamiltonian systems without a coercive potential. The proof is based on a new critical point theorem in combination with periodic approximation.

Keywords

Homoclinic solutions Hamiltonian systems Noncoercive potential Periodic approximation 

Mathematics Subject Classification (2000)

34C37 70H05 58E05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alves, C.O., Carriao, P.C., Miyagaki, O.H.: Existence of homoclinic orbits for asymptotically periodic system involving Duffing-like equation. Appl. Math. Lett. 16, 639–642 (2003) MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bartsch, T., Szulkin, A.: Hamiltonian Systems: Periodic and Homoclinic Solutions by Variational Methods. Handbook of Differential Equations: Ordinary Differential Equations, vol. 2, pp. 77–146. Elsevier, Amsterdam (2005) Google Scholar
  3. 3.
    Coti-Zelati, V., Ekeland, I., Sere, E.: A variational approach to homoclinic orbits in Hamiltonian systems. Math. Ann. 288, 133–160 (1990) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Ding, Y., Li, S.J.: Homoclinic orbits for first order Hamiltonian systems. J. Math. Anal. Appl. 189, 585–601 (1995) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Guo, C.J., O’Regan, D., Xu, Y.T.: Homoclinic orbits for a singular second-order neutral differential equation. J. Math. Anal. Appl. 366, 550–560 (2010) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Izydorek, M., Janczewska, J.: Homoclinic solutions for a class of second order Hamiltonian systems. J. Differ. Equ. 19, 375–389 (2005) MathSciNetCrossRefGoogle Scholar
  7. 7.
    Izydorek, M., Janczewska, J.: Homoclinic solutions for nonautonomous second-order Hamiltonian systems with a coercive potential. J. Math. Anal. Appl. 335, 1119–1127 (2007) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Lu, S.P.: Homoclinic solutions for a nonlinear second order differential system with p-Laplacian operator. Nonlinear Anal. RWA. 12, 525–534 (2011) MATHCrossRefGoogle Scholar
  9. 9.
    Lv, X., Lu, S.P., Yan, P.: Existence of homoclinic solutions for a class of second-order Hamiltonian systems. Nonlinear Anal. 72, 390–398 (2010) MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Lv, X., Lu, S.P., Yan, P.: Homoclinic solutions for nonautonomous second-order Hamiltonian systems with a coercive potential. Nonlinear Anal. 72, 3484–3490 (2010) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Lv, X., Lu, S.P., Jiang, J.F.: Homoclinic solutions for a class of second-order Hamiltonian systems. Nonlinear Anal. RWA. 13, 176–185 (2012) MathSciNetCrossRefGoogle Scholar
  12. 12.
    Mawhin, J., Willem, M.: Critical Point Theory and Hamiltonian Systems. Appl. Math. Sci., vol. 74. Springer, New York (1989) MATHGoogle Scholar
  13. 13.
    Rabinowitz, P.H.: Minimax methods in critical point theory with applications to differential equations CBMS. In: Regional Conf. Ser. Math., vol. 65. Amer. Math. Soc., Providence (1986) Google Scholar
  14. 14.
    Rabinowitz, P.H.: Periodic and heteroclinic orbits for a periodic Hamiltonian systems. Ann. Inst. H. Poincaré Anal. Non Linéaire 6, 331–346 (1989) MathSciNetMATHGoogle Scholar
  15. 15.
    Rabinowitz, P.H.: Homoclinic orbits for a class of Hamiltonian systems. Proc. R. Soc. Edinb., Sect. A, Math. 114, 33–38 (1990) MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Rabinowitz, P.H., Tanaka, K.: Some results on connecting orbits for a class of Hamiltonian systems. Math. Z. 206, 473–499 (1991) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Sun, J.T., Chen, H.B., Nieto, J.J.: Homoclinic solutions for a class of subquadratic second-order Hamiltonian systems. J. Math. Anal. Appl. 373, 20–29 (2011) MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Tang, X.H., Xiao, L.: Homoclinic solutions for nonautonomous second-order Hamiltonian systems with a coercive potential. J. Math. Anal. Appl. 351, 586–594 (2009) MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Tang, X.H., Xiao, L.: Homoclinic solutions for ordinary p-Laplacian systems with a coercive potential. Nonlinear Anal. 71, 1124–1132 (2009) MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Tang, X.H., Xiao, L.: Homoclinic solutions for a class of second-order Hamiltonian systems. Nonlinear Anal. 71, 1140–1152 (2009) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Wu, X., Zhang, W.: Existence and multiplicity of homoclinic solutions for a class of damped vibration problems. Nonlinear Anal. 74, 4392–4398 (2011) MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 2011

Authors and Affiliations

  1. 1.Department of MathematicsShanghai Normal UniversityShanghaiPR China
  2. 2.Department of MathematicsAnhui Normal UniversityWuhuPR China

Personalised recommendations